Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 12:18 AM CDT for Butler County, Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 12:18 AM CDT (05:18 UTC)
- Expired
- Jun 18, 2011, 1:01 AM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:27 AM CDT | HAIL 1.75 | 7 N El Dorado, KS | |
| Jun 18, 12:30 AM CDT | HAIL 2.75 | 4 E Potwin, KS | REPORTS OF BASEBALL PLUS SIZE HAIL AT HIGHWAY 196 AND SHUMWAY. |
| Jun 18, 12:38 AM CDT | HAIL 1 | 1 Ne El Dorado Lake, KS | |
| Jun 18, 12:39 AM CDT | HAIL 1 | El Dorado, KS | REPORTED QUARTER SIZE HAIL EAST SIDE OF EL DORADO LAKE AT THE BLUESTEM POINT ACCESS AND HIGHWAY 177. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2830 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WUUS53 KICT 180518 SVRICT KSC015-180615- /O.NEW.KICT.SV.W.0251.110618T0518Z-110618T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1218 AM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 115 AM CDT * AT 1213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POTWIN...OR 10 MILES NORTHWEST OF EL DORADO...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... EL DORADO...CASSODAY...EL DORADO LAKE AND ROSALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3780 9715 3809 9715 3809 9653 3762 9653 TIME...MOT...LOC 0517Z 281DEG 19KT 3793 9694 WIND...HAIL 60MPH 1.50IN $$ JAKUB
4 follow-up statements
243 WWUS53 KICT 180526 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1226 AM CDT SAT JUN 18 2011 KSC015-180615- /O.CON.KICT.SV.W.0251.000000T0000Z-110618T0615Z/ BUTLER KS- 1226 AM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BUTLER COUNTY UNTIL 115 AM CDT... AT 1223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BURNS TO EL DORADO... MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CASSODAY...EL DORADO LAKE AND ROSALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3776 9702 3808 9700 3809 9653 3762 9653 TIME...MOT...LOC 0526Z 282DEG 27KT 3803 9682 3785 9683 WIND...HAIL 60MPH 1.75IN $$ HOWERTON
248 WWUS53 KICT 180538 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1238 AM CDT SAT JUN 18 2011 KSC015-180615- /O.CON.KICT.SV.W.0251.000000T0000Z-110618T0615Z/ BUTLER KS- 1238 AM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER COUNTY UNTIL 115 AM CDT... AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF EL DORADO...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CASSODAY AND ROSALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3782 9691 3808 9689 3809 9653 3767 9653 TIME...MOT...LOC 0538Z 283DEG 25KT 3792 9675 WIND...HAIL 60MPH 1.75IN $$ HOWERTON
839 WWUS53 KICT 180547 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1247 AM CDT SAT JUN 18 2011 KSC015-180615- /O.CON.KICT.SV.W.0251.000000T0000Z-110618T0615Z/ BUTLER KS- 1247 AM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER COUNTY UNTIL 115 AM CDT... AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF CASSODAY...OR 16 MILES NORTHEAST OF EL DORADO...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3780 9678 3806 9674 3809 9653 3770 9653 TIME...MOT...LOC 0547Z 280DEG 35KT 3791 9658 WIND...HAIL 60MPH 1.75IN $$ HOWERTON
614 WWUS53 KICT 180601 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 101 AM CDT SAT JUN 18 2011 KSC015-180611- /O.CAN.KICT.SV.W.0251.000000T0000Z-110618T0615Z/ BUTLER KS- 101 AM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3780 9678 3806 9674 3809 9653 3770 9653 TIME...MOT...LOC 0601Z 280DEG 35KT 3788 9641 $$ HOWERTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:34 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 6:34 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT FRI JUN 17 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE THIS EVENING IS WHEN/IF CONVECTION WILL DEVELOP. AREA IN THE VICINITY OF KICT NEAR TRIPLE POINT IS THE MOST LIKELY IN THE SHORT TERM...WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. NAM/RUC TRIES TO BREAK OUT PRECIPITATION ACROSS FLINT HILLS THIS EVENING WHERE MID LEVEL TEMPERATURES ARE LIKELY A DEGREE OR TWO COOLER. ALSO WATCHING CONVECTION ACROSS CO...WHICH COULD TRACK ALONG I-70 LATER TONIGHT. DAYLIGHT HOURS ON SAT WILL BE RELATIVELY QUIET IN THE MORNING...BUT QUASI-STATIONARY BOUNDARY WILL BE HUNG UP IN THE VICINITY OF KICT-KCNU...AND WITH AFTERNOON HEATING...SHOULD SEE EXTENSIVE CUMULUS AND A FEW STORMS DEVELOP. -HOWERTON && .PREV DISCUSSION... /ISSUED 332 PM CDT FRI JUN 17 2011/ DISCUSSION... MAIN FORECAST CONCERN IS THE CHANCES FOR PRECIPITATION TONIGHT AND AGAIN THIS WEEKEND. SYNOPSIS: A TROUGH SITS OVER THE WEST COAST WITH A COUPLE OF DEEP DISTURBANCES MOVING OVER THE NORTHERN ROCKIES...WITH MULTIPLE WEAKER DISTURBANCES MOVING NORTHEAST OVER THE CENTRAL PLAINS. AT THE SURFACE A LOW IS SITTING OVER NORTHWESTERN OKLAHOMA...WITH MOST OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS IN THE WARM SECTOR. 70+ DEWPOINTS ARE MOVING NORTHWARD AROUND THE NORTH SIDE OF THE LOW PRESSURE SYSTEM. THIS HAS KEPT SOME OF THE TEMPERATURES IN SOUTHERN AND EASTERN KANSAS IN THE UPPER 80S AND LOWER 90S...WHILE WHERE THE DEWPOINT HAS MIXED OUT...BEHIND THE DRYLINE TEMPERATURES HAVE SURGED INTO THE LOW 100S. THIS WARM SECTOR WILL BE THE AREA TO WATCH THIS EVENING AND OVERNIGHT FOR THUNDERSTORM DEVELOPMENT. TONIGHT: AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS KANSAS WHICH WILL BRING UPPER LEVEL SUPPORT TO THUNDERSTORM DEVELOPMENT. AT THE LOWER LEVELS...3000-4000 J/KG CAPE WITH 40-50 KTS BULK SHEAR OVER SOUTH CENTRAL KANSAS WILL BE PLENTIFUL FOR SEVERE THUNDERSTORMS. THE ONLY NEGATIVE FOR THE DEVELOPMENT IS THE CAP FROM THE ELEVATED MIXED LAYER. THE LATEST GUIDANCE DOES INDICATE THAT THE CAP IS WEAKENING...AND THUNDERSTORM DEVELOPMENT NEAR 22-00Z IS EXPECTED. THE MAIN AREA OF CONCERN IS SOUTH AND EAST OF THE TURNPIKE...BUT IT WILL DEPEND ON HOW FAR WEST STORMS INITIATE. SOUTH CENTRAL KANSAS COULD BE IN THE MIX OF THINGS EARLIER IN THE EVENT BEFORE IT MOVES EASTWARD TOWARD 06Z...THEN OUT OF THE AREA OVERNIGHT. SATURDAY - SUNDAY: DISTURBANCE AFTER DISTURBANCE WILL MOVE THROUGH THE REGION...HELPING TO KEEP THUNDERSTORM CHANCES IN FOR MUCH OF THE PERIOD. THE FRONT WILL BISECT SOUTH CENTRAL KANSAS...NEAR THE TURNPIKE FOR SATURDAY. FEEL THAT THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE AFTERNOON SATURDAY AS THE CAP WEAKENS...AFTER 21Z ACROSS MUCH OF THE AREA. THE TRICKY PART WILL BE WHERE THE BOUNDARY SETS UP...WITH A POSSIBLE OUTFLOW BOUNDARY FROM STORMS TONIGHT INTERACTING WITH IT. THIS COULD IMPACT THE LOCATION OF THUNDERSTORMS. WITH THE BOUNDARY HANGING OUT OVER THE AREA SATURDAY...TEMPERATURES WILL BE COOLER NORTH OF IT IN CENTRAL KANSAS WITH TEMPERATURES IN SOUTH CENTRAL KANSAS IN THE MID 90S AGAIN. BY SUNDAY THERE ARE SOME DISCREPANCIES BETWEEN THE GUIDANCE WITH WHERE THE WARM FRONT WILL BE LOCATED. THE NAM KEEPS THE FRONT FURTHER SOUTH OVER SOUTHERN KANSAS...NEAR THE OKLAHOMA BORDER...WHILE THE GFS PUSHES THE FRONT INTO CENTRAL KANSAS. THIS WILL IMPACT THE LOCATION OF ANY THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. HAVE KEPT THE AFTERNOON DRY...WITH POPS INTRODUCED BEYOND 00Z/MON TO ACCOUNT FOR MORE STOUT MOISTURE TRANSPORT OVER THE BOUNDARY. MONDAY - TUESDAY: THE WARM FRONT WILL CONTINUE TO PUSH NORTHWARD...WITH SOME DISCREPANCIES BETWEEN THE GUIDANCE IN EXACT LOCATION. HOWEVER...DESPITE THOSE DIFFERENCES THEY SHOW A TREND OF NORTHWARD MOVEMENT. THIS WILL CAUSE TEMPERATURES TO SOAR AGAIN ON MONDAY. A DEEP TROUGH/STRONG DISTURBANCE WILL APPROACH THE REGION MONDAY AND WILL SUPPORT SEVERE THUNDERSTORM CHANCES FOR LATE IN THE DAY ALONG THE COLD FRONT AS IT PUSHES EAST. CONVERGENCE ALONG THE BOUNDARY WILL NOT BE OVERWHELMING...BUT WITH THE HELP OF THE UPPER LEVEL SUPPORT...LOOKS LIKE STORMS WILL FIRE. THIS WAVE WILL HELP PUSH THE COLD FRONT OUT OF THE AREA BY TUESDAY EVENING. THUNDERSTORM CHANCES ALONG THE FRONT WILL CONTINUE THROUGH THE DAY TUESDAY...AND THE COOLER AIR BEHIND THE FRONT AND POSSIBLE CLOUD COVER WILL AID IN KEEPING TEMPERATURES IN THE COOLER 80S. WEDNESDAY - FRIDAY: BY WEDNESDAY THE FRONT WILL BE WELL EAST OF THE AREA...AND FEEL ANY POTENTIAL WRAP AROUND PRECIPITATION WILL BE EAST OF THE AREA AS WELL. HAVE GONE AHEAD AND REMOVED ANY CHANCES FOR PRECIP FOR THE DAY WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER BOUNDARY WILL SET UP THURSDAY NEAR THE OKLAHOMA/KANSAS BORDER AND COULD BE THE FOCUS OF THUNDERSTORMS FOR THURSDAY AND FRIDAY...BUT CONFIDENCE IN THIS FEATURE IS LOW...HAVE KEPT SLIGHT CHANCES IN. OVERALL TEMPERATURES WILL BE IN THE 80S DURING THIS PERIOD...SLOWLY INCREASING FROM WEDNESDAY TO FRIDAY. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SEVERAL BOUNDARIES WILL BE AFFECTING THE AREA INTO TONIGHT. SYNOPTIC COLD FRONT/TROUGH WILL MOVE SOUTHEASTWARD INTO SOUTH CENTRAL KS BY 00Z WHERE A DRYLINE SHOULD INTERSECT THE FRONT NEAR THE OKLAHOMA BORDER. A REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT/EARLY AM MCS MAY SET UP FROM SOUTHEAST KS INTO SOUTHERN MISSOURI BY PEAK HEATING. WITH MID-LEVEL TEMPERATURES VERY WARM...THINK CAP WILL HOLD INTO MUCH OF THE AFTERNOON. HOWEVER THE NAM AND HRRR MODELS SUGGEST WEAKENING CONVECTIVE INHIBITION BY 00Z ALONG/E OF THE KS TURNPIKE. A 35 KT SOUTHWESTERLY LOW-LEVEL JET WILL BE NOSING INTO THAT AREA EAST OF THE TURNPIKE PROVIDING INCREASED CONVERGENCE THIS EVENING. THINK A FEW STORMS MAY DEVELOP IN THE 22-01Z TIME FRAME ALONG/E OF THE TURNPIKE. UTILIZING VCTS AT ICT AND CNU. FURTHER NORTHWEST...RSL/SLN/HUT SHOULD BE ON THE COOL SIDE OF THE SYNOPTIC FRONT BY 00Z SO NOT EXPECTING THUNDERSTORMS AT THOSE SITES. SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL BECOME NORTH-NORTHEASTERLY BEHIND THE FRONT AS IT STALLS OVER SOUTHEAST KS TONIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 90 70 97 / 30 20 40 10 HUTCHINSON 69 88 68 97 / 10 30 40 10 NEWTON 70 88 69 96 / 30 30 40 10 ELDORADO 71 90 69 95 / 30 20 40 10 WINFIELD-KWLD 73 94 71 98 / 30 20 30 10 RUSSELL 65 85 66 94 / 20 30 30 10 GREAT BEND 66 86 67 96 / 10 30 30 10 SALINA 68 86 68 94 / 20 30 30 10 MCPHERSON 69 87 68 96 / 10 30 40 10 COFFEYVILLE 74 93 72 93 / 30 20 30 10 CHANUTE 72 90 70 92 / 40 20 40 10 IOLA 72 89 69 91 / 40 20 40 10 PARSONS-KPPF 73 91 72 93 / 30 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 9:01 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 901 PM CDT FRI JUN 17 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 901 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE EVENING WITH THE BEST CHANCES EAST OF HIGHWAY 14. THE PRIMARY THREATS WILL BE SIGNIFICANT DAMAGING WINDS...UP TO GOLF BALL SIZED HAIL...AND LOCALIZED FLOODING DUE TO THE INTENSE RAIN. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS MAY MOVE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...CAUSING SOME SEVERE THUNDERSTORMS. AGAIN SUNDAY...THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL AND EAST- CENTRAL IN THE AFTERNOON AND EVENING. ADDITIONALLY...AFTERNOON HEAT INDICES WILL CLIMB INTO THE LOW 100S OVER SOUTHERN AND SOUTHEAST KANSAS BOTH DAYS. STRONG TO SEVERE THUNDERSTORM CHANCES SHOULD INCREASE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING ACROSS THE AREA...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MOST LIKELY EAST OF HIGHWAY 14. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/JMC/BILLINGS/HOWERTON
In the hours before
Local storm report, Jun 17, 11:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL 6 SE NEWTON 37.98N 97.26W
06/17/2011 E1.25 INCH HARVEY KS TRAINED SPOTTER
SPOTTER REPORTED MOSTLY 1 INCH HAIL.
&&
SGSSpecial weather statement, Jun 17, 11:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1156 PM CDT FRI JUN 17 2011 KSZ070-180545- GREENWOOD- 1156 PM CDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENWOOD COUNTY... AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MATFIELD GREEN...OR 18 MILES SOUTHEAST OF COTTONWOOD FALLS...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, Jun 18, 12:04 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1204 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 1 E WHITEWATER 37.96N 97.13W
06/18/2011 E0.88 INCH BUTLER KS EMERGENCY MNGR
&&
SGSLocal storm report, Jun 18, 12:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL 1 S WHITEWATER 37.95N 97.15W
06/18/2011 E1.50 INCH BUTLER KS EMERGENCY MNGR
&&
SGSSpecial weather statement, Jun 18, 12:06 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1206 AM CDT SAT JUN 18 2011 KSZ032-033-180545- LINCOLN-RUSSELL- 1206 AM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES... AT 1204 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HUNTER...OR 16 MILES NORTHWEST OF LINCOLN...AND MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR PARADISE AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. JAKUB
Local storm report, Jun 18, 12:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL POTWIN 37.94N 97.02W
06/18/2011 E1.75 INCH BUTLER KS EMERGENCY MNGR
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 59 min |
| Jun 17, 8:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 22 min |
| Jun 17, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 56 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 64 min |
| Jun 17, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 17, 9:15 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 5 hr |
| Jun 17, 9:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 56 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Sedgwick | 57 min |
| Jun 17, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 53 min |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 66 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 67 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 61 min |
| Jun 17, 11:12 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 43 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 58 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jun 18, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 55 min |
| Jun 18, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 18, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| Jun 18, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Reno, Rice | 65 min |
| Jun 18, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 39 min |
| Jun 18, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 44 min |
| Jun 18, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 39 min |
| Jun 18, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 29 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 60 min |
| Jun 18, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 62 min |
| Jun 18, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 66 min |
| Jun 18, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.